Alert archive / Illinois / River Flood Warnings in 2014

River Flood Warning 15, NWS Indianapolis, IN

January 10, 2014Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jan 10, 2014, 10:08 AM CST for Crawford County, Lawrence County, Illinois; Knox County, Sullivan County, Indiana. It took effect at Jan 13, 2014, 10:00 AM CST. It was in force for 5 days.

The area

The outline as issued.

The facts

Issued
Jan 10, 2014, 10:08 AM CST (16:08 UTC)
In effect from
Jan 13, 2014, 10:00 AM CST
Expired
Jan 18, 2014, 12:45 AM CST
In force
5 days
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Riverton (RVTI3).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WGUS43 KIND 101608
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1108 AM EST FRI JAN 10 2014

...The National Weather Service in Indianapolis has issued a Flood 
Warning for portions of the following rivers in central...western and
southern Indiana...

  Driftwood River...Eel River...East Fork White River...White 
  River...Wabash River...

. Lowland river flooding will develop this late this weekend and
continue through the week of January 12.  At this time...significant
flooding as experienced in December is not anticipated.

Late Friday morning a snow pack of 4 to more than 10 inches covered
much of central and northern Indiana.  The combination of slow to
moderately melting snow and rainfall of one-half to nearly an inch
by Saturday afternoon will cause lowland flooding late in the
weekend.  High water will continue much of next week.  

Precautionary/Preparedness Actions...

Homeowners should open storm drains blocked by snow to prevent local
flooding.  Motorists should never drive into flood water. Turn
around and go another way. Keep children away from flooded areas.
Recreational and agricultural interests should remain alert to
changing river conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC005-081-145-111608-
/O.NEW.KIND.FL.W.0001.140114T0000Z-140114T1800Z/
/DREI3.1.ER.140114T0000Z.140114T0000Z.140114T0600Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Driftwood River at Edinburgh 2 SW.
* from Monday evening to Tuesday afternoon.
* At  9:30 AM Friday the stage was 4.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Monday
  evening.
* At 12.0 feet...Lowland flooding reported along Sugar Creek and Big 
  Blue River in southern Johnson County in March 2011.  Lowland 
  flooding begins along portions of the Driftwood River in northern 
  Bartholomew County.  Water is near CR 950N to Double Y Saddle Club.

&&

LAT...LON 3937 8601 3920 8597 3920 8591 3922 8592
      3922 8595 3936 8595             

$$

INC021-055-111608-
/O.NEW.KIND.FL.W.0002.140112T0330Z-140113T0800Z/
/BOLI3.1.ER.140112T0330Z.140112T1200Z.140112T2000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Eel River at Bowling Green.
* from Saturday evening to late Sunday night.
* At  9:30 AM Friday the stage was 7.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late evening and 
  continue to rise to near 15.6 feet by Sunday morning.the river will
  fall below flood stage by Sunday afternoon.
* At 16.0 feet...Low land flooding is occurring along portions of the 
  river.  Sonnefield Road at Mcintyre Creek is impassable.  Water is 
  on portions of Pioneer Road in the vicinity of CR 50 N.  A 
  frequently reached level from December through June.  An unusual 
  level for September and October.  This level threatens campers.

&&

LAT...LON 3949 8698 3932 8723 3919 8716 3909 8696
      3914 8691 3926 8712 3947 8692   

$$

INC071-093-175-111608-
/O.NEW.KIND.FL.W.0003.140112T1930Z-000000T0000Z/
/SERI3.1.ER.140112T1930Z.140114T1800Z.000000T0000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the East Fork White River at Seymour.
* from Sunday afternoon until further notice.
* At 10:00 AM Friday the stage was 6.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday early afternoon and 
  continue to rise to near 13.9 feet by Tuesday early afternoon.
* At 14.0 feet...Pasture lands...agricultural lands and several
County
  and State Roads begin to flood.  High water isolates a few river 
  cabins.  State Road 235 east of Medora and county roads near 
  Shields and Vallonia flood.  Roads that begin to flood include 258 
  east of Cortland...County Road 725 N just north of the gaging site 
  and Ewing Road near Brownstown.

&&

LAT...LON 3906 8587 3893 8604 3879 8620 3877 8613
      3886 8599 3905 8583             

$$

INC055-119-111608-
/O.NEW.KIND.FL.W.0004.140113T0742Z-000000T0000Z/
/SPNI3.1.ER.140113T0742Z.140115T0000Z.000000T0000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Spencer.
* from late Sunday night until further notice.
* At  9:30 AM Friday the stage was 5.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 15.7 feet by early Wednesday morning.
* At 15.5 feet...Gosport Road, also known as County Line Road in Owen 
  County begins to flood on northside of river.  Romona Road west of 
  Gosport begins to flood.  Flooding of low agricultural land is 
  noticeable.

&&

LAT...LON 3936 8666 3933 8674 3913 8696 3911 8692
      3928 8675 3934 8665             

$$

INC027-055-083-111608-
/O.NEW.KIND.FL.W.0005.140112T1500Z-000000T0000Z/
/ELLI3.1.ER.140112T1500Z.140114T1800Z.000000T0000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Elliston.
* from Sunday morning until further notice.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.5 
  feet Tuesday early afternoon.
* At 21.0 feet...Eastern portion of Greene CR 100 S floods leading to 
  Plummer.  Flooding covers all low bottomlands

&&

LAT...LON 3913 8696 3905 8699 3900 8697 3900 8693
      3908 8694 3912 8692             

$$

INC027-055-083-111607-
/O.NEW.KIND.FL.W.0006.140113T0500Z-000000T0000Z/
/NWBI3.1.ER.140113T0500Z.140114T1800Z.000000T0000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Newberry.
* from late Sunday night until further notice.
* At  9:30 AM Friday the stage was 6.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 15.9 feet by Tuesday evening.
* At 16.0 feet...Higher bottomlands begin to flood.

&&

LAT...LON 3900 8696 3894 8708 3887 8715 3885 8712
      3892 8700 3900 8694             

$$

INC027-051-083-125-111607-
/O.NEW.KIND.FL.W.0007.140113T0730Z-000000T0000Z/
/FREI3.1.ER.140113T0730Z.140115T1200Z.000000T0000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Edwardsport.
* from late Sunday night until further notice.
* Flood stage is 15.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.1 
  feet Wednesday morning.
* At 18.0 feet...Old Vincennes Road and State Road 358 in Daviess 
  County and Schaefer Road in Knox County are impassable.  High water
  affects agricultural bottomlands.  During agricultural season this 
  level is of concern to farmers on the unprotected areas along the 
  river.  High water affects river cabins.

&&

LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
      3877 8723 3885 8712             

$$

ILC185-INC027-051-083-125-111607-
/O.NEW.KIND.FL.W.0008.140113T2145Z-000000T0000Z/
/PTRI3.1.ER.140113T2145Z.140117T1200Z.000000T0000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Petersburg.
* from Monday afternoon until further notice.
* At  9:30 AM Friday the stage was 11.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Monday afternoon and continue 
  to rise to near 18.3 feet by Friday morning. additional rises are 
  possible thereafter.
* At 18.0 feet...Lowland flooding begins to flood several Pike County 
  roads.  Many of the following county roads begin to flood around 
  this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
  Pike county road subject to flooding west of SR 57 include...CR 250
  W...CR 400W...CR 675N...CR 700 N...CR  1000w...CR 900W...CR 700W 
  and CR 775W.

&&

LAT...LON 3855 8726 3855 8739 3854 8744 3851 8744
      3850 8727 3855 8723             

$$

ILC185-INC051-083-111607-
/O.NEW.KIND.FL.W.0009.140115T1800Z-000000T0000Z/
/HAZI3.1.ER.140115T1800Z.140117T1200Z.000000T0000Z.NO/
1008 AM CST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the White River at Hazleton.
* from Wednesday afternoon until further notice.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 18.0 
  feet Friday morning.
* At 18.0 feet...Floodwaters cover much low ground in agricultural 
  season.  Low lying oil fields...Pottsville Road and possibly a few 
  other low rural roads flood.  High water isolates Pottstown, a 
  river cabin community.

&&

LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
      3844 8760 3851 8744             

$$

INC045-121-157-165-171-111607-
/O.NEW.KIND.FL.W.0010.140112T1104Z-140115T2200Z/
/LAFI3.1.ER.140112T1104Z.140113T1200Z.140115T1000Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Lafayette.
* from Sunday morning to Wednesday afternoon.
* At  9:30 AM Friday the stage was 5.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday morning and continue to
  rise to near 13.1 feet by Monday morning.the river will fall below 
  flood stage by Wednesday morning.
* At 14.0 feet...Lowland flooding is in progress.  High water affects 
  river cabins near North 9th Street.  Low county roads are nearly 
  impassable.  Tapawingo Park in West Lafayette begins to flood.

&&

LAT...LON 4056 8673 4048 8688 4040 8709 4033 8709
      4040 8688 4054 8670             

$$

INC045-121-165-171-111607-
/O.NEW.KIND.FL.W.0011.140113T0748Z-140116T0742Z/
/CVGI3.1.ER.140113T0748Z.140114T0000Z.140115T1942Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Covington.
* from late Sunday night to late Wednesday night.
* At  9:45 AM Friday the stage was 11.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Monday morning and 
  continue to rise to near 17.4 feet by early Tuesday morning.the 
  river will fall below flood stage by Wednesday early afternoon.
* At 17.5 feet...Some low agricultural fields flood.  Backyard flood 
  of cottages a short distance north of US Highway 136.  High water 
  blocks land access to at least one residence.  From April 21 to May
  5, 2011 at least one South River Road resident boated to his house 
  because of prolonged high water when the river was above 17.5 feet.

&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

INC121-165-167-111607-
/O.NEW.KIND.FL.W.0012.140112T2200Z-140117T0130Z/
/MTZI3.1.ER.140112T2200Z.140114T1800Z.140116T1330Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Montezuma.
* from Sunday afternoon to Thursday evening.
* At  9:46 AM Friday the stage was 6.9 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 16.1 feet by Tuesday evening.the river will fall 
  below flood stage by Thursday morning.
* At 18.0 feet...Montezuma agricultural levee is overtopped. 
Fourteen
  hundred acres of low bottomlands flood.  Lowest bottomlands flood.

&&

LAT...LON 3997 8745 3985 8741 3977 8740 3977 8736
      3986 8734 3997 8739             

$$

ILC023-033-INC153-167-111607-
/O.NEW.KIND.FL.W.0013.140115T0600Z-140117T0600Z/
/HUFI3.1.ER.140115T0600Z.140115T1200Z.140116T1800Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Terre Haute.
* from late Tuesday night to Friday January 17.
* At 10:00 AM Friday the stage was 2.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and 
  continue to rise to near 14.1 feet by Wednesday evening.the river 
  will fall below flood stage by Thursday early afternoon.
* At 14.0 feet...Flood waters begin to enter the two breaks in the 
  Honey Creek Levee maintained by the Honey Creek Levee Association.
  These two breaks occurred during the April 2013 flood.

&&

LAT...LON 3960 8741 3945 8747 3932 8763 3930 8757
      3943 8740 3960 8736             

$$

ILC033-101-INC083-153-111607-
/O.NEW.KIND.FL.W.0014.140113T0800Z-140118T0508Z/
/HUTI2.1.ER.140113T0800Z.140116T0600Z.140117T1708Z.NO/
1008 AM CST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Hutsonville Legacy Power Plant Site.
* from late Sunday night to Saturday January 18.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.7 
  feet early Thursday morning.
* At 16.0 feet...Old Darwin Road and a few low rural roads between 
  York and Hutsonville, Illinois begin to flood.  Agricultural 
  flooding begins along portions of the river.

&&

LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
      3923 8754 3930 8757             

$$

ILC033-101-INC083-153-111607-
/O.NEW.KIND.FL.W.0015.140113T1600Z-140118T0645Z/
/RVTI3.1.ER.140113T1600Z.140117T0600Z.140117T1845Z.NO/
1108 AM EST FRI JAN 10 2014

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Riverton.
* from Monday morning to Saturday January 18.
* At 10:00 AM Friday the stage was 4.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and 
  continue to rise to near 15.3 feet by early Friday morning.the 
  river will fall below flood stage by Friday early afternoon.
* At 16.0 feet...Some agricultural lands underwater.  A few rural 
  roads in Crawford County, Illinois close as water backs up Minnow 
  slough.  High water affects campground at Leaverton Park in 
  Palestine.  A few private roads near the Gill Township levee in 
  Sullivan County may flood.  Water level is at the top of most 
  makeshift levees.

&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$
1 follow-up statement
857 
WGUS83 KIND 120236
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 PM EST SAT JAN 11 2014

......The Flood Warning is no longer in effect for portions of the
following rivers in Indiana...

  Eel River...Wabash River...


.The Wabash River at Covington and Riverton and the Eel River at
Bowling Green is expected to remain below flood stage.
Therefore...the warning has been cancelled.

Precautionary/Preparedness Actions...

Be alert to flood debris on previously flooded roads. Keep children 
away from flooded areas. Recreational and agricultural interests 
should remain alert to changing river conditions.

For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and 
lakes.

&&

INC045-121-165-171-120306-
/O.CAN.KIND.FL.W.0011.000000T0000Z-140115T2100Z/
/CVGI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 PM EST SAT JAN 11 2014

The Flood Warning is cancelled for
  The Wabash River at Covington.
* At  8:45 PM Saturday the stage was 12.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river will crest below flood stage at 14.0 feet 
  Wednesday early afternoon.


&&

LAT...LON 4040 8709 4020 8747 3997 8745 3997 8739
      4017 8737 4033 8709             

$$

ILC033-101-INC083-153-120306-
/O.CAN.KIND.FL.W.0015.000000T0000Z-140118T0645Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 PM EST SAT JAN 11 2014

The Flood Warning is cancelled for
  The Wabash River at Riverton.
* At  9:00 PM Saturday the stage was 8.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.7 feet 
  early Wednesday morning.


&&

LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
      3899 8748 3913 8761             

$$

INC021-055-120306-
/O.CAN.KIND.FL.W.0002.000000T0000Z-140113T0712Z/
/BOLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
936 PM EST SAT JAN 11 2014

The Flood Warning is cancelled for
  The Eel River at Bowling Green.
* At  8:30 PM Saturday the stage was 11.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.7 feet 
  tomorrow morning.


&&

LAT...LON 3949 8698 3932 8723 3919 8716 3909 8696
      3914 8691 3926 8712 3947 8692   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 10, 8:36 AM CST, 1 hour 32 minutes earlier.

Area forecast discussion, Jan 10, 8:36 AM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
936 AM EST FRI JAN 10 2014

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 330 AM EST FRI JAN 10 2014

A ZONAL UPPER FLOW WILL BE THE RULE OVER THE NORTHERN AND CENTRAL
U.S. THROUGH EARLY NEXT WEEK RESULTING IN RELATIVE MILD
TEMPERATURES. AN UPPER TROUGH AND SURFACE LOW OVER THE GREAT PLAINS
WILL MOVE OUR WAY BRINGING RAIN TO OUR REGION LATE TONIGHT...TONIGHT
AND EARLY SATURDAY.  A TRAILING COLD FRONT WILL MOVE ACROSS OUR
REGION LATE TONIGHT AND PRECIPITATION MAY BECOME MIXED WITH SNOW
BEFORE ENDING SATURDAY.

HIGH PRESSURE RIDGE WILL MOVE ACROSS OUR REGION SUNDAY AND ANOTHER
UPPER DISTURBANCE WILL BRING A CHANCE OF RAIN MONDAY AND MIXED
PRECIPITATION TUESDAY. DRY AND COLDER WEATHER WILL BE THE RULE BY
THE MIDDLE OF NEXT WEEK AS AN UPPER TROUGH AMPLIFIES OVER THE
EASTERN U.S.

&&

.NEAR TERM /TODAY/...

ISSUED AT 0936 AM EST FRI JAN 10 2014

WITH TEMPERATURES AT AND ABOVE FREEZING AND RISING...PULLED FREEZING
DRIZZLE MENTION THIS MORNING IN FAVOR OF ALL LIQUID DRIZZLE.
ALSO...RADAR TRENDS AND 12Z RAPID REFRESH REFLECTIVITY PROGS SUGGEST
SLOWING DOWN THE HIGHER POPS UNTIL AFTER 2 PM.

TEMPERATURES WILL RISE SLOWLY THROUGH THE DAY AND CONTINUE A SLOW
RISE THIS EVENING.  MOST OF THE SNOW MAY MELT IN THE SOUTH LATER
THIS AFTERNOON AND WENT CLOSE TO A MOS BLEND ON TEMPERATURES. WITH
UP TO A FOOT OF SNOW COVER OVER NORTH AND CENTRAL SECTIONS
TEMPERATURES WILL STRUGGLE TO REACH MUCH ABOVE 40.  WILL GO CLOSE TO
40 MOST AREAS FROM INDY NORTHWARD...BUT WITH TEMPERATURES RISING A
FEW MORE DEGREES THIS EVENING.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ISSUED AT 330 AM EST FRI JAN 10 2014

MODELS INDICATE RAIN AMOUNTS FROM TWO THIRDS OF AN INCH TO UP TO AN
INCH IN SOME AREAS LATE TONIGHT.  THIS COMBINED WITH MELTING SNOW
MAY PRODUCE UP TO ANOTHER INCH OF LIQUID RUNOFF LATE TONIGHT.  12
HOUR FLASH FLOOD GUIDANCE IS RUNNING ABOUT 2.5 INCHES...WHICH IS A
BIT MORE THAN THE RUNOFF EXPECTED.  ANY FLOODING WOULD ONLY BE OF
THE LOWLAND VARIETY...AND NOTHING AT ALL LIKE THE MAJOR FLOODING
EXPERIENCED IN DECEMBER.

AS MENTIONED EARLIER...TEMPERATURES MAY RISE A FEW MORE DEGREES
OVERNIGHT...BEFORE FALLING LATE TONIGHT AS A COLD FRONT MOVES ACROSS
OUR REGION TOWARDS MORNING. IN MOST CASES WENT CLOSER TO WARMER MAV
TEMPERATURES OVERNIGHT FOR LOWS.

MODEL SOUNDINGS INDICATE PRECIPITATION MAY BECOME MIXED OR CHANGE TO
SLIGHT SNOW BEFORE ENDING MOST AREAS BY SATURDAY AFTERNOON.

MODELS MOVE A WEAK RIDGE OF HIGH PRESSURE ACROSS THE MISSISSIPPI
RIVER SATURDAY NIGHT AND ACROSS OUR REGION EARLY SUNDAY. ANOTHER
SYSTEM WILL BE APPROACHING OUR REGION LATE SUNDAY NIGHT.  BUT MOST
MODEL ENSEMBLES DO NOT BRING PRECIPITATION BACK INTO OUR REGION
UNTIL MONDAY.  CONCERNING TEMPERATURES WENT CLOSER TO WARMER MET
NUMBERS SATURDAY NIGHT DUE TO CLOUDS. OTHERWISE...A MOS BLEND ON

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
ISSUED AT 217 AM EST FRI JAN 10 2014

MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION WAS
GENERALLY USED FOR THE LONG TERM.

MOST OF THE LONG TERM WILL SEE UPPER TROUGHING ACROSS THE EASTERN
USA INCLUDING INDIANA. THERE LOOKS TO BE A BRIEF BREAK IN THE UPPER
TROUGH ON THURSDAY BUT ANOTHER ONE WILL BUILD IN RIGHT BEHIND IT.

TIMING DIFFERENCES REMAIN IN THE INDIVIDUAL SYSTEMS WITH THE TROUGH.
HOWEVER IT APPEARS THAT RAIN WILL BE POSSIBLE ON MONDAY AHEAD OF A
COLD FRONT. AS COLDER AIR MOVES IN...SOME LIGHT SNOW WILL BE
POSSIBLE MONDAY NIGHT WITH A CHANCE FOR A MIX OF RAIN AND SNOW ON
TUESDAY UNDER THE UPPER TROUGH.

HIGH PRESSURE WILL PROVIDE DRY CONDITIONS ON WEDNESDAY. ANOTHER COLD
FRONT WILL MOVE IN ON THURSDAY BUT AT THE MOMENT IT APPEARS THAT
MOISTURE WILL BE LACKING. THUS WENT DRY WEDNESDAY AND THURSDAY.

TEMPERATURES WILL COOL TO BELOW AVERAGE BY WEDNESDAY UNDER THE UPPER
TROUGH BUT REBOUND SOME ON THURSDAY AHEAD OF THE NEXT COLD
FRONT/UPPER TROUGH.

&&

.AVIATION /DISCUSSION FOR THE 10/1500Z TAF UPDATE/...

ISSUED AT 918 AM EST FRI JAN 10 2014

UPDATE...
NO CHANGES...IFR VISIBILITIES WITH MVFR CEILINGS CONTINUE AT
KIND.

PREVIOUS DISCUSSION...
FOR THE MAJORITY OF THE TAF TIME...IFR OR WORSE CONDITIONS EXPECTED.
WIDESPREAD RAIN ARRIVES THIS AFTERNOON.

TEMPERATURES HAVE RISEN TO ABOVE FREEZING MOST LOCATIONS SO FREEZING
DRIZZLE WILL NO LONGER BE CARRIED IN TAFS.

CEILINGS HAVE RISEN TO MVFR CATEGORY AT SOUTHERN SITES AND THESE ARE
JUST NOW GETTING TO KIND. NOT SURE HOW MUCH FARTHER NORTH THEY WILL
GET...AND UNCERTAINTY IS HIGH ON HOW LONG THEY LAST AT KIND AS A
LOWERING TREND IS ALREADY NOTED UPSTREAM.

FOR NOW WILL GO MVFR FOR THE FIRST COUPLE OF HOURS AT SOUTHERN SITES
WITH A TEMPO AT KIND. WILL KEEP KLAF IFR. AT ANY RATE CEILINGS WILL
LOWER AGAIN THIS AFTERNOON AS RAIN MOVES IN AFTER 20Z OR SO. IFR IN
RAIN WILL THEN CONTINUE THROUGH THE NIGHT.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...JH
NEAR TERM...JH/MK
SHORT TERM...JH
LONG TERM....50
AVIATION...50/TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 10, 8:54 AM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 AM EST FRI JAN 10 2014

INZ021-028>031-035>049-051>057-060>065-067>072-111100-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
954 AM EST FRI JAN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: RAIN WILL DEVELOP THIS AFTERNOON AND THE COMBINATION OF
LOCAL RAIN AMOUNTS UP TO AN INCH AND MELTING SNOW MAY PRODUCE
MINOR STREET FLOODING AND LOWLAND FLOODING FLOODING SOME AREAS
TONIGHT.

HAZARDS: SNOW COVER ROADS. MINOR STREET FLOODING AND LOW LAND
FLOODING.

TIMING: MINOR STREET AND LOW LAND FLOODING WILL OCCUR TONIGHT.

DISCUSSION: LOW PRESSURE OVER THE CENTRAL PLAINS WILL MOVE INTO
THE GREAT LAKES LATE TONIGHT. A TRAILING COLD FRONT WILL MOVE INTO
OUR REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THERE IS A CHANCE OF LIGHT RAIN AND SNOW SATURDAY. CHANCE
OF RAIN SUNDAY AND MIXED RAIN AND SNOW AGAIN TUESDAY. MELTING SNOW
MAY PRODUCE MINOR LOW LAND FLOODING IN SOME AREAS THIS WEEKEND AND
EARLY NEXT WEEK.

DISCUSSION: AN UPPER DISTURBANCE WILL GIVE US A CHANCE OF
PRECIPITATION EARLY NEXT WEEK AND COLDER AIR WILL SPREAD INTO OUR
REGION BY THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 10:08 AM CSTRiver Flood WarningINDClark, Crawford7 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDCrawford, Lawrence8 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDWabash9 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDWabash10 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDBartholomew, Johnson, Shelby4 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren5 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDFountain, Parke, Vermillion, Warren6 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDParke, Vermillion, Vigo6 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDClay, Greene64 hr
Jan 10, 10:08 AM CSTRiver Flood WarningINDJackson, Lawrence, Washington5 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDGreene, Owen5 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDDaviess, Greene, Knox7 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDDaviess, Greene, Knox6 days
Jan 10, 10:08 AM CSTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 days

Nearby

River Flood Warnings in Illinois, 2014River Flood Warnings in Indiana, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.